i was on flagyl four months ago, it gave me loss of apetite, fatigue,constipation,heartburn,loss of weight. i still have abdominal pain and heartburn does anyone know how long it takes for sideeffects to go away?
11 Aug 2010
Alhough Flagyl is a fairly potent antibiotic and sometimes has some side effects, yeast infection for women being one that occurs quite often, there would be no reason for you to have any of the side effects you mentioned 4 mos. later, so, as my friend Christine said, you need to see your Dr. re the things you are experiencing. Are you on another med such as a pain medication that may be causing the constipation. Anti-inflammatory drugs, even otc such as Aleve, can cause heartburn and acid reflux and if you take a large enough dose of an anti inflammatory for long enough, it can definitely cause ulcers, which may have something to do with your abdominal pain. Even with the constipation, have you noticed that your stool is black or seen any kind of blood in it? That is a sign of bleeding in your stomach, which is not uncommon with too much anti inflammatory medications.
None of your symptoms sound like anything to fool around with, so without knowing what else you might be taking, and just guessing, i would definitely suggest that, either way, you get into your Dr. and find out what is going on with your body. Best of luck to you and get well soon, God bless. Dede
26 May 2014
Just registered to inform you that I am having reflux 4 month after taking flagyl and had reflux two years ago again after flagyl course. The side effects do last . And who ever say no doesn't no the mechanism of this drug. The ringing in my ears lasted for nearly 3 month!! This is a serious drug . I will not take again for sure
- Flagyl Information for Consumers
- Flagyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Flagyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 9 Oct 2009
1 answer • 9 Jan 2010
I woke up with my cheek swollen and think it is an abscessed tooth. Is there something I can do until i can get to a dentist?
1 answer • 11 Jun 2010
I had a bad abscess which gave me headaches, eye aches, ear aches, swollen lymph nodes, pain to my jaw and neck and trismus low grade fevers. Had to ...
2 answers • 20 Jun 2011
I've had a very painful toothache going on two weeks now. I went to the dentist and he said I have an abscess on my bottom right molar. The ...
4 answers • 31 Jan 2016